MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP513G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/11/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, the following was obtained: please provide the lot number.Unk.Were there any unexpected outcomes, complications, or changes in the patient¿s postoperative care due to the prolonged procedure? no.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep): (b)(6).Please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at (b)(4) and will be shipped.Please check rmao.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic cholecystectomy procedure on (b)(6) 2024 and suture was used.During a laparoscopic cholecystectomy, the doctor felt the needle tip was not sharp enough during suturing.When the needle was removed, it was found that the needle tip was missing and gone.A visual search was conducted, but the needle tip was not found, so x-rays were taken.As a result, the needle tip was successfully found on the drape outside of the patient¿s body.It was not a control release needle.The product was used on subcutaneous dermis.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/6/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product received for analysis was pdp513g.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the tip of the needle.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20655038
Report Number2210968-2024-11810
Device Sequence Number4400059
Product Code NEW
UDI-Device Identifier10705031048485
UDI-Public10705031048485
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP513G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown